Hi There


#1

Hi Everyone.


Just new to the site & looking for some advice!

I'm a 27 year old guy now, and at the age of 25 i went to my G.P because my tremors were getting the better of me, i felt more and more embarrassed as they were becoming more apparent.  She referred me to Neurology who would begin to rule out different types of diagnosis. 
Long story short, the neurologist had diagnosed me with dystonic tremor, and would try me on some drug therapies that help with epilepsy, to which has been unsuccessful.


I visit my consultant on a yearly basis to go over my medication, and the outcome of the increase and tolerance of the medication and my tremor, however on this occasion, with the normal 'physical tests' he performs with myself looking at my tremor, he was surprised at how advanced my tremor has become and suggested that my only two options would be are to increase Topiramate (i am currently taking) to this highest dose - to see if it will work, and if it doesn't, to start on Sinemet.  i am worried about the whole list of side effects that come with this medication & the fact that i haven't been diagnosed with Parkinsons but will be trying this medication. 

The only other option, if these two aren't to work, would be DBS Surgery, which shocked me to the core... and to be honest, is something that petrifies me at this moment in time.

Would love to hear feedback from you guys.

Regards,

D.

 

 

 

 


#2

 

hi daz


My tremor i might of first noticed it around the age of 30 + but I always ignored it as one of those things, then it became more troublesome until it took over, the Gp before &while i was waiting for a reff appointment with a Neuro put me on Propranolol which in some cases is supposed to help with tremor, it might of done what Propranolol is supposed to do, but it wasn't really a substitute for a more proven medication like sinemet.

I don't know anything about 'Topiramate'  so cant comment on side effects for it, But with sinemet most people might just notice some nausea on a low starting dose for a few days as a side effect from then on in over a few weeks you should well notice some improvement, if so that will give you and your neuro something to work with.

Gus and others have had DBS have a read through DBS threads, i'm sure he would be pleased too answer any questions you might have.